Cancer Community
Chemo infusion hands & feet numbness
About This Community:

This patient support community is for discussions relating to cancer, cancer staging, chemotherapy, hormonal therapy, radiation therapy, surgery, and tumor types.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Chemo infusion hands & feet numbness

I have completed 6 mo. of Chemo infusion therapy for colon cancer. I had an operation in the middle of the therapy to remove the colon cancer. From the beginning of the therapy I had 3 finger tips go numb. As the therapy progressed the numbness spread to all the finger tips in my hands. I had a month break in the therapy before the operation. Five weeks after the operation and before resuming therapy I woke up to the outside of my right foot  and the 2 small toes went numb. During the last 3mo. of therapy the numbness in my feet slowly spread. Now both my feet have numbness in all my toes and balls of my feet. I have been taking 900mg/day (300mg 3 times/day) of Gabapentin since Dec. 5 for the numbness with no improvement. During infusion I was hooked up to a 2hr. infusion of some chemicals before I was hooked up to the portable chemo bag. I was on the bag for 2 days every 2 weeks. The doctor was concerned about the numbness and discontinued the 2hr. infusion. I wondering if this numbness improves with time or will it be with me forever.
4 Comments Post a Comment
Blank
Avatar f tn
I don't know.  That is something that you'll need to discuss with your doctors.  Chemo nurses here seem to think that most symptoms improve over time.  Is hard to accept when you're the one experiencing all the negative side-effects from treatment.
I have been told that it can take up to 18 months to recover after the completion of chemo.
Blank
Avatar m tn
Thanks, the Doc said it might take some time.
Blank
Avatar f tn
Are you taking Oxaliplatin?  Neuropathy can be a side effect.  I had it in my hands and feet.  After I finished chemo my hands got better but not my feet.  My doctor said it could take up to 6 months to get better and if it wasn't better after 6 months then it wasn't going to improve much more.  

If you just finished treatment, give it some time.  It takes a while to recover from chemo.  

Good luck.
Blank
907672 tn?1381029323
I think some people regain the feeling back and some don't.  I think I had a different chemo treatment than you, but I regained all the feeling back with in a few months (my symptoms were fairly mild though).  I was once told that if you start having a hard time doing fine movement like buttoning a shirt, then it's time to reduce the drug that is causing the neuropathy.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Cancer Community Resources